Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 5, NWS Miami, FL

January 16, 2014

NWS Miami, FL issued this small craft advisory at Jan 16, 2014, 3:55 PM EST. It took effect at Jan 16, 2014, 4:00 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2014, 3:55 PM EST (20:55 UTC)
In effect from
Jan 16, 2014, 4:00 PM EST
Expired
Jan 16, 2014, 7:00 PM EST
In force
3 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WHUS72 KMFL 162055
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EST THU JAN 16 2014

AMZ650-651-670-671-GMZ676-170000-
/O.CAN.KMFL.SC.Y.0004.000000T0000Z-140117T0000Z/
/O.NEW.KMFL.SC.Y.0005.140116T2100Z-140117T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
355 PM EST THU JAN 16 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS AND WAVES: THE WINDS SHOULD CONTINUE TO SLOWLY DECREASE TO
  LESS THAN 20 KNOTS BY EARLY THIS EVENING ALLOWING FOR THE SEAS
  TO FALL BELOW 7 FEET. THEREFORE...THE SMALL CRAFT ADVISORY WILL
  BE ALLOW TO EXPIRED AT 7 PM EDT THIS EVENING FOR THE ATLANTIC
  AND OFFSHORE GULF WATERS OF SOUTH FLORIDA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ610-630-GMZ656-657-162200-
/O.CAN.KMFL.SC.Y.0004.000000T0000Z-140117T0000Z/
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
355 PM EST THU JAN 16 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WINDS HAVE FALLEN BELOW 20 KNOTS LATE THIS AFTERNOON.
THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR LAKE
OKEECHOBEE....BISCAYNE BAY...AND THE NEAR-SHORE GULF WATERS OF
SOUTH FLORIDA.

$$


HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
476 
WHUS72 KMFL 170006
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
706 PM EST THU JAN 16 2014


AMZ650-651-670-671-GMZ676-170115-
/O.EXP.KMFL.SC.Y.0005.000000T0000Z-140117T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
706 PM EST THU JAN 16 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NORTHWEST WINDS HAVE FALLEN BELOW 20 KNOTS ALONG WITH THE SEAS
BELOW 7 FEET EARLY THIS EVENING OVER THE ATLANTIC WATERS AND THE
OFFSHORE GULF WATERS. THEREFORE...THE SMALL CRAFT ADVISORY IS NO
LONGER IN EFFECT.

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 2:58 PM EST, 57 minutes earlier.

Area forecast discussion, Jan 16, 2:58 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
258 PM EST THU JAN 16 2014

.SHORT TERM (TONIGHT-SUNDAY)...
THE LATEST SURFACE ANALYSIS SHOWED THE COLD FRONT THAT MOVED
THROUGH EARLIER EXTENDING SOUTH OVER THE WESTERN ATLANTIC AND HIGH
PRESSURE BUILDING EAST OVER THE GULF OF MEXICO. THE LATEST SHORT-
RANGE NUMERICAL GUIDANCE REMAINS CONSISTENT FROM CYCLE TO CYCLE
AND CONTINUES TO SHOW THE SURFACE HIGH SHIFTING EWD AND BECOMING
CENTERED OVER CENTRAL FLORIDA LATE TONIGHT THROUGH DAYBREAK FRIDAY
MORNING. THIS PATTERN SHOULD ALLOW THE WINDS TO BECOME CALM ACROSS
MUCH OF THE INTERIOR AREAS TONIGHT. CALM WINDS COMBINED WITH CLEAR
SKIES AND THE COLD AIRMASS IN PLACE WILL TRANSLATE TO IDEAL
RADIATIONAL COOLING CONDITIONS.

THE LATEST BLEND OF THE TEMPERATURE GUIDANCE CONTINUES TO
SUPPORT THE FREEZE WARNING ACROSS GLADES AND HENDRY COUNTIES FOR 2
TO 4 HOUR DURATIONS AT JUST BELOW THE FREEZING MARK BY AND THROUGH
DAYBREAK FRIDAY MORNING. THE PROBABILITIES OF REACHING FREEZING
TEMPERATURES BASED ON MULTIPLE DIFFERENT MODEL SOLUTIONS INDICATE 50
TO 70 PERCENT ACROSS GLADES...30 TO 50 PERCENT OVER HENDRY AND 15 TO
30 PERCENT ACROSS THE FAR INLAND PORTIONS OF PALM BEACH...COLLIER
AND BROWARD. AS A RESULT...THE FREEZE WATCH WILL REMAIN IN PLACE FOR
THESE INTERIOR AREAS TONIGHT AND WILL NEED TO BE MONITORED FOR LATER
UPDATES. FROST WILL BE EXPECTED ACROSS MUCH OF THE INTERIOR
LOCATIONS...INCLUDING THE REDLAND AREA IN MIAMI-DADE. AFTER THE VERY
COOL START FRIDAY MORNING...TEMPERATURES ARE FORECAST TO CLIMB BACK
INTO THE 50S THROUGH THE LATE MORNING HOURS...THEN INTO THE LOW TO
MID 60S FOR THE AFTERNOON HIGHS. THE NEXT SHORTWAVE TROUGH IS
FORECAST TO DIVE SOUTHEAST INTO THE REGION TONIGHT INTO FRIDAY
DRIVING THE NEXT COLD FRONT TOWARD OUR AREA. THIS BOUNDARY IS
FORECAST TO CONTINUE SOUTH INTO THE LOCAL AREA LATER FRIDAY NIGHT
INTO SATURDAY BRINGING ANOTHER REINFORCEMENT OF COLD AND DRY AIR
ACROSS THE AREA. AS A RESULT...TEMPERATURES WILL APPROACH FREEZING
ONCE AGAIN SATURDAY NIGHT INTO SUNDAY AS THE SURFACE HIGH SETTLES
SOUTH DIRECTLY OVERHEAD SETTING UP GOOD RADIATIONAL COOLING
CONDITIONS. THE BEST CHANCES FOR FREEZING TEMPERATURES WILL REMAIN
OVER GLADES AND HENDRY COUNTIES THROUGH THE LATE NIGHT HOURS. IF THE
MODEL GUIDANCE REMAINS PERSISTENT FROM CYCLE TO CYCLE OVER THE
UPCOMING 24 TO 36 HOURS...A FREEZE WATCH WILL BE NEEDED ONCE
AGAIN.

.LONG TERM (SUNDAY NIGHT-WEDNESDAY)...
THE PERSISTENT UPPER TROUGH OVER THE EASTERN STATES RESPONSIBLE FOR
OUR CURRENT COLD PATTERN WILL BEGIN TO SHIFT EWD OFF THE EAST COAST
AND BEGIN TO FILL. THIS WILL LEAD TO A SLIGHT INCREASE IN UPPER
HEIGHTS OVER THE AREA AND A GRADUAL WARMING TREND INTO THE UPCOMING
WEEK AS A WEAK COLD FRONT APPROACHES THE LOCAL AREA ON TUESDAY.
DESPITE THE SLIGHT WARMING EXPECTED...GUIDANCE CONTINUES TO INDICATE
BELOW NORMAL CONDITIONS THROUGH MONDAY BEFORE TRENDING BACK TO
AROUND NORMAL TUESDAY THROUGH THE END OF THE PERIOD.

&&

.MARINE...
FRESH NORTHWEST WINDS IN THE WAKE OF A COLD FRONT WILL
TREND DOWN LATER THIS EVENING THROUGH TONIGHT AS HIGH PRESSURE BUILDS
EAST ACROSS THE MARINE AREAS. SEAS HAVE PEAKED OVER THE GULF
WATERS EARLIER THIS MORNING AND ARE FORECAST TO STEADILY TREND
DOWN THROUGH THE REST OF THE DAY. FRIDAY NIGHT THROUGH
SATURDAY...ANOTHER COLD FRONT WILL APPROACH AND MOVE THROUGH THE
LOCAL AREA AND WILL LEAD TO INCREASING WINDS AND SEAS ONCE AGAIN
SATURDAY AFTERNOON THROUGH SATURDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  41  67  49  64 / 0 -  -  0
FORT LAUDERDALE  44  69  51  68 / 0 -  -  0
MIAMI            44  70  52  68 / 0 -  -  0
NAPLES           42  63  51  62 / 0 -  -  0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY FOR GLADES-HENDRY.

     FREEZE WATCH FROM 1 AM EST FRIDAY THROUGH FRIDAY MORNING FOR
     INLAND BROWARD-INLAND COLLIER-INLAND PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR BISCAYNE
     BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
     BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD
     BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE
     TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET
     TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
     COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
     20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
     EXTENDING FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...60/BD
Hazardous weather outlook, Jan 16, 9:12 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
912 AM EST THU JAN 16 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
171415-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
912 AM EST THU JAN 16 2014

...FREEZE WARNING NOW IN EFFECT FOR GLADES AND HENDRY COUNTIES TONIGHT...
...FREEZE WATCH IN EFFECT FOR INTERIOR PORTIONS OF SOUTH FLORIDA TONIGHT...
...PATCHY TO AREAS OF FROST POSSIBLE ACROSS THE INTERIOR TONIGHT...
...HAZARDOUS MARINE CONDITIONS ALL REGIONAL WATERS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: OVERNIGHT LOWS ARE FORECAST TO BE NEAR 30 TO THE
LOWER 30S ACROSS GLADES, HENDRY, INTERIOR PALM BEACH, INTERIOR
COLLIER, AND INTERIOR BROWARD COUNTIES. A FREEZE WARNING IS NOW IN
EFFECT FOR GLADES COUNTY FROM LATE TONIGHT THROUGH DAYBREAK
FRIDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT ACROSS THE
INTERIOR PORTIONS OF PALM BEACH...BROWARD AND COLLIER COUNTIES AND
MAY NEED TO BE UPDATED TO A WARNING IN THE AFTERNOON FORECAST
UPDATE. PATCHY TO AREAS OF FROST IS POSSIBLE ACROSS MUCH OF THE
INTERIOR WITH OVERNIGHT LOWS IN THE MID 30S. THIS INCLUDES THE
REDLANDS AREA IN MIAMI-DADE COUNTY. TEMPERATURES FOR COASTAL AND
METRO AREAS ARE FORECAST TO BE NEAR 40 TO THE MID 40S TONIGHT.

RIP CURRENTS: THERE IS A MODERATE RISK FOR THE NAPLES AREA BEACHES.

WIND: NORTHWEST WINDS 20 TO 25 KNOTS ARE FORECAST OVER THE
GULF WATERS AND ATLANTIC WATERS TODAY.

WAVES: SEAS OF 7 TO 9 FEET WILL CONTINUE OVER THE OFFSHORE GULF
WATERS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY TO AREAS OF FROST ARE POSSIBLE FRIDAY MORNING ACROSS MUCH
OF THE INTERIOR PORTIONS OF SOUTH FLORIDA.

NEAR FREEZING TEMPERATURES POSSIBLE NORTHWEST INTERIOR AGAIN
SUNDAY MORNING. LOWS IN THE MID 30S TO THE MID 40S ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 8:57 AM ESTFreeze WarningMFLBroward, Collier, Glades, Hendry, Palm Beach23 hr

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.